How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Health
Satisfied Customers: 10339
Experience:  14 years as clinician in the field of Family Practice
13781349
Type Your Health Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I was recently weened off of Keppra by neurologist after two

Customer Question

I was recently weened off of Keppra by neurologist after two years of taking the medication. I'm wondering if Keppra withdrawal symptoms exist?
JA: OK. The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: It's been two weeks since my last Keppra dose (now I'm on lamictal). I have had increased seizures and dizziness. However, my main concern is how tired, paranoid, and sad I've been feeling.
JA: Is there anything else important you think the Doctor should know?
Customer: No, that's all. I'm just very curious about whether Keppra withdrawl can affect your mood considering that Keppra has such mood altering side effects while taking it.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and connect you two.
Submitted: 10 months ago.
Category: Health
Expert:  Anthony Bray, MD replied 10 months ago.

Hello !

Keppra is a psychiatrically active medication and yes I think that you I may have adverse effects in withdrawing from it ...

It sounds concerning also that you have less control of your seizures ...I recommend that you contact your neurologist ASAP as it sounds in your best interest to resume the KEPPRA perhaps or that another choice may be better for you than the current Lamictal ...

I hope that this information is helpful for you

Let me know if you have further questions or concerns or discussion

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD